Alert archive / Pennsylvania / River Flood Warnings in 2024
River Flood Warning 94, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this river flood warning at Aug 8, 2024, 9:06 PM EDT for Chester County, Pennsylvania. It took effect at Aug 8, 2024, 10:32 PM EDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2024, 9:06 PM EDT (01:06 UTC)
- In effect from
- Aug 8, 2024, 10:32 PM EDT
- Expired
- Aug 9, 2024, 6:26 AM EDT
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chester County, PA
The radar
The Philadelphia radar (KDIX), 108 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Branch Brandywine Creek below Downingtown (DWNP1).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01480870, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
689
WGUS41 KPHI 090106
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
906 PM EDT Thu Aug 8 2024
...The National Weather Service in Mount Holly NJ has issued a Flood
Warning for the following rivers in Pennsylvania...
East Branch Brandywine Creek Below Downingtown affecting Chester
County.
For the Brandywine Creek...including Downingtown, Chadds Ford,
Wilmington...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov/phi.
The next statement will be issued Friday morning at 915 AM EDT.
&&
PAC029-091315-
/O.NEW.KPHI.FL.W.0094.240809T0232Z-240809T2059Z/
/DWNP1.1.ER.240809T0232Z.240809T0700Z.240809T1458Z.NO/
906 PM EDT Thu Aug 8 2024
...FLOOD WARNING IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...East Branch Brandywine Creek below Downingtown.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 6.0 feet, Open adjacent land next to the creek floods.
At 8.0 feet, Dowlin Forge Road begins to flood.
At 9.0 feet, High water on the Brandywine sends backwater up
Beaver Creek. Beaver Creek floods inundating parks and the
Downingtown Little League fields.
* ADDITIONAL DETAILS...
- At 8:45 PM EDT Thursday the stage was 5.2 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 8.9 feet late tonight. It
will then fall below flood stage late tomorrow morning.
- Flood stage is 7.0 feet.
- Flood History...This crest compares to a previous crest of
9.0 feet on 04/03/2005.
- http://www.weather.gov/safety/flood
&&
Stream Fld Observed Fcsts (8 pm) Crest
Location Stg Stg Day/Time Fri Sat Stg Time Date
East Branch Bran
Downingtown 7.0 5.2 Thu 8 pm 1.7 MSG 8.9 3am 8/09
&&
LAT...LON 4002 7567 3993 7561 3991 7567 4001 7574
$$
Robertson3 follow-up statements
721
WGUS41 KPHI 090353
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1153 PM EDT Thu Aug 8 2024
...Forecast flooding changed from Minor to Moderate severity and
increased in duration for the following rivers in Pennsylvania...
East Branch Brandywine Creek Below Downingtown affecting Chester
County.
For the Brandywine Creek...including Downingtown, Chadds Ford,
Wilmington...Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around...don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov/phi.
The next statement will be issued Friday afternoon at noon EDT.
&&
PAC029-091600-
/O.EXT.KPHI.FL.W.0094.000000T0000Z-240810T0850Z/
/DWNP1.2.ER.240809T0157Z.240809T0600Z.240810T0250Z.NO/
1153 PM EDT Thu Aug 8 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING...
* WHAT...Moderate flooding is occurring and moderate flooding is
forecast.
* WHERE...East Branch Brandywine Creek below Downingtown.
* WHEN...Until early Saturday morning.
* IMPACTS...At 6.0 feet, Open adjacent land next to the creek floods.
At 8.0 feet, Dowlin Forge Road begins to flood.
At 9.0 feet, High water on the Brandywine sends backwater up
Beaver Creek. Beaver Creek floods inundating parks and the
Downingtown Little League fields.
* ADDITIONAL DETAILS...
- At 11:45 PM EDT Thursday the stage was 9.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:45 PM EDT Thursday was 9.3 feet.
- Forecast...The river is expected to rise to a crest of 9.9
feet just after midnight tonight. It will then fall below
flood stage late tomorrow evening.
- Flood stage is 7.0 feet.
- Flood History...This crest compares to a previous crest of
9.9 feet on 03/09/1995.
- http://www.weather.gov/safety/flood
&&
Stream Fld Observed Fcsts (12 am) Crest
Location Stg Stg Day/Time Sat Sun Stg Time Date
East Branch Bran
Downingtown 7.0 9.3 Thu 11 p 7.0 MSG 9.9 2am 8/09
&&
LAT...LON 4002 7567 3993 7561 3991 7567 4001 7574
$$
Robertson576
WGUS81 KPHI 090634
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
234 AM EDT Fri Aug 9 2024
...The Flood Warning continues for the following rivers in
Pennsylvania...
East Branch Brandywine Creek Below Downingtown affecting Chester
County.
For the Brandywine Creek...including Downingtown...Moderate flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov/phi.
The next statement will be issued this afternoon at 245 PM EDT.
&&
PAC029-091845-
/O.CON.KPHI.FL.W.0094.000000T0000Z-240810T0850Z/
/DWNP1.2.ER.240809T0157Z.240809T0545Z.240809T1650Z.NO/
234 AM EDT Fri Aug 9 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Moderate flooding is occurring and moderate flooding is
forecast.
* WHERE...East Branch Brandywine Creek below Downingtown.
* WHEN...Until late tonight.
* IMPACTS...At 6.0 feet, Open adjacent land next to the creek floods.
At 8.0 feet, Dowlin Forge Road begins to flood.
At 9.0 feet, High water on the Brandywine sends backwater up
Beaver Creek. Beaver Creek floods inundating parks and the
Downingtown Little League fields.
At 11.0 feet, Jefferson Avenue in Downingtown floods. Business
Route 30 and Pennsylvania Avenue also flood.
* ADDITIONAL DETAILS...
- At 1:45 AM EDT Friday the stage was 10.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:45 AM EDT Friday was 10.7 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 5.5 feet tomorrow
morning.
- Flood stage is 7.0 feet.
- Flood History...This crest compares to a previous crest of
10.7 feet on 03/11/2011.
- http://www.weather.gov/safety/flood
&&
Stream Fld Observed Fcsts (3 am) Crest
Location Stg Stg Day/Time Sat Sun Stg Time Date
East Branch Bran
Downingtown 7.0 10.7 Fri 1 am 6.1 MSG 6.5 11pm 8/09
&&
LAT...LON 4002 7567 3993 7561 3991 7567 4001 7574
$$
SFJ220
WGUS81 KPHI 091026
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
626 AM EDT Fri Aug 9 2024
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
East Branch Brandywine Creek Below Downingtown affecting Chester
County.
PAC029-091130-
/O.CAN.KPHI.FL.W.0094.000000T0000Z-240809T1026Z/
/DWNP1.2.ER.240809T0157Z.240809T0615Z.240809T0907Z.NO/
626 AM EDT Fri Aug 9 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the East Branch Brandywine Creek Below Downingtown.
* ADDITIONAL DETAILS...
- At 5:45 AM EDT Friday the stage was 6.3 feet.
- Forecast...The river will continue to fall this morning.
Additional rainfall and rises can be expected this afternoon.
- http://www.weather.gov/safety/flood
&&
Stream Fld Observed Fcsts (6 am) Crest
Location Stg Stg Day/Time Sat Sun Stg Time Date
East Branch Bran
Downingtown 7.0 6.3 Fri 5 am 4.2 MSG Crested & Falling
&&
LAT...LON 4002 7567 3993 7561 3991 7567 4001 7574
$$
KruzdloWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this river flood warning went out at Aug 8, 7:54 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 8, 7:54 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
754 PM EDT Thu Aug 8 2024
.SYNOPSIS...
A slow moving front will linger near the area through tonight.
The remnants of Tropical Storm Debby will track northward near
our area Friday and Friday night and then merge with this front
which will shift offshore Saturday. High pressure begins to build
in thereafter, holding influence over the region into the beginning
of next week.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
Expect an active next 18 to 24 hours across the region as a
number of different impacts will felt across the region.
The main update this evening so far was to issue a Flood Watch
for northern Delware and portions of eastern Pennsylvania where
heavy rainfall is currently occurring, and where the heaviest
rainfall is expected during the day and evening Friday.
The first rounds of rain bands from the remnants of Debby have
moved over the region and we will continue to see periods of
rainfall throughout the next day. A very tropical environment
with high precipitable water values and very deep warm cloud
layers, combined with training across some areas could lead to
localized flash flooding, which has already occurred in Delaware.
Into the overnight hours, low level shear continues to
increase, so an isolated tornado cannot be ruled out early this
evening. However, conditions will likely become more stable
overnight in the boundary layer, even as the remnant front
lifts northward, so the risk should diminish later.
On Friday, Debby will lift northward through central PA as it passes
to our west while merging with a frontal boundary. This will cause
it to start to take on more in the way of extra tropical
characteristics, though it will still have plenty of moisture
with it (PWATs 2.5+ inches). With a track farther west, this
means that the very heaviest of the rain should stay to our
west and guidance has kept that trend. Even so widespread
showers will impact the region with a growing concern for
embedded tornados.
We are anticipating a buoyant airmass with a tremendous amount
of low level shear (0-1 km shear 30-40+ knots) and helicity
along with lowering LCLs. This will create favorable conditions
for tornados to develop which is not uncommon for scenarios like
this where a tropical system passes to the west. SPC has
upgraded the area to a SLGT risk with a 5% TOR for areas along
and west of the I95 corridor. Forecast guidance continues to
indicate the potential for discrete cells in the warm section
across DelMarVA, southeastern PA and NJ with spin potential.
As a second round, then a squall line of starts passing through
the area late in the afternoon into the evening from west to
east. There could be tornadic circulations that develop within
this line as well as in earlier cells and clusters that develop
and move through south to north ahead of the line.
The next threat, will be that a strong low level jet between
40-55 kts develops at 850mb. With widespread rain that would be
convective at times, anticipate occasional gusts of 40 to 50 mph
to be possible mixing down. I dont anticipate frequent gusts or
prevailing strong winds, but those occasional gusts when
combined with saturated soils will have the potential to bring
down trees especially in the areas that received heavy rainfall
earlier this week.
The heaviest of the rain is likely to be north/west of the
urban corridor especially getting out into our western zones
from Berk's County northward into the southern Poconos. Places
along and east of the I-95 corridor will still see some heavy
showers though and given how wet it's been recently, this will
mean scattered instances of flash flooding will still be
possible.
For Friday night, Debby lifts north of the area as it moves
into eastern Canada by Saturday. As mentioned above, the final
punch of heavy rain and wind should move through in the evening
with conditions actually starting to clear out overnight. Total
rain amounts for the Friday / Friday night period should
generally be around 2 to 3 inches over N/W area, 1 to 2 inches
near the I-95 corridor and up to around an inch near the coast.
Locally, amounts could be higher than these numbers. And in
addition to the threat of flash flooding, there will be rises on
area creeks, rivers, and streams. This could result in at least
some points seeing river flooding by later Friday night into
Saturday.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Pleasant weather follows in the wake of all the poor weather
from Thursday and Friday. High pressure ridges in from the west
and remains across the region. Mostly sunny weather is expected
Saturday with some clouds for the far N/W. Much drier air will
be in place and temperatures will be comfortable. Highs will be
in the upper 70s to low 80s with perhaps some mid 80s close to
the shore. West to northwest winds around 10 mph are forecast.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
The long range will feature a cooler, drier pattern than what we've
seen for most of the summer. A broad mean upper trough will dominate
over eastern North America with a few reinforcing short waves moving
through the flow next week. All this means is that the heat and
humidity levels of June & July will take a break from our area. A
prolonged period of normal (or slightly below) temperatures is
expected and rainfall will be sparse.
In fact the period from Sunday thru early Wednesday will not have
any mentionable pops/weather in the grids. High temperatures will be
in the low/mid 80s with lows in the low/mid 60s much of the time.
Cooler temps across the southern Poconos. Humidity levels will be
comfortable too.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...Mostly IFR conditions will prevail through tonight,
although some occasional MVFR conditions will be possible,
especially for ACY and MIV. Moderate to heavy showers will
continue this evening for all sites except ACY and MIV, although
showers will be possible everywhere through the night. An
isolated thunderstorm is possible. Winds will vary between the
northeast to southeast, before settling out of the southeast
everywhere. Speeds will be 5-10 knots early, then increase to
10-15 knots later tonight with higher gusts possible overnight.
Friday...IFR and MVFR conditions expected with showers and
occasional thunderstorms through the day. A line of stronger
storms will likely move across the area later in the afternoon
between 17z-23z. Winds will begin out of the southeast 10-20
knots, then shift to the south, then southwest during the
afternoon. Winds could gust 25 to 35 knots during the afternoon.
Outlook...
Friday night...Showers and thunderstorms will end through the
evening, with conditions improving to VFR through the evening
and overnight.
Saturday through Monday...VFR expected. Patchy fog possible during
the overnights.
&&
.MARINE...
Winds and waves will be increasing through the period with winds
generally in the 15-20 kt range and gusts of 25-30kts building
into Friday morning. Gales and high seas will develop Friday
with frequent showers and thunderstorms. Southerly winds 20 to 30
gusting up to 40 knots.
Outlook...
Saturday/Saturday night...Winds/seas diminishing and should go
below SCA levels by Saturday afternoon.
Sunday through Monday...No marine headlines anticipated. Fair
weather.
Rip Currents...
The next two days, persistent and increasing onshore flow will
result in an elevated risk for the formation of dangerous rip
currents. For today, a HIGH risk is expected for the coasts of
Monmouth and Ocean counties, while the coasts of Atlantic, Cape
May, and Sussex (DE) Counties where surf heights will be
slightly lower, a MODERATE risk is expected.
Friday, winds and waves will be even stronger, so a HIGH risk
is expected for the entire area coast line.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.TIDES/COASTAL FLOODING...
Unseasonably strong southerly flow associated with the remnants
of TC Debby will result in elevated water levels with the high
tides on Friday.
Our highest confidence for minor coastal flooding is for the
eastern shore of Maryland along Chesapeake Bay, where forecast
surge values rise to near 2-2.5 feet above MLLW. This is
expected to result in minor coastal flooding, especially in the
more flood prone areas along Chesapeake Bay and adjacent tidal
waterways with the morning and evening high tides. A Coastal
Flood Advisory has been issued to highlight this threat for
these high tides.
Along the Atlantic coasts of New Jersey and Delaware, some
spotty minor flooding is possible in the usual flood prone
spots, although widespread impacts from coastal flooding are
not expected due to the short duration and insignificant surge
values. The exception will be for Barnegat Bay in Ocean County
and Little Assawoman Bay and Rehoboth Bay in Sussex County,
where the strong southerly winds will trap high water from
draining during times of low tide beginning Friday into Friday
night. Generally minor flooding impacts are expected in these
areas, however there is a low chance (20-30% chance) of moderate
flooding impacts. A Coastal Flood Advisory has been issued for
Ocean and Sussex (DE) Counties to highlight this threat for
Friday through Friday night. Additionally, a High Surf Advisory
was issued to highlight to potential for breaking waves up to 8
feet along the coast. This activity may result in sand dune
breaching or beach erosion as well.
Minor coastal flooding remains possible along the upper Delaware
Bay and tidal Delaware River. The persistent strong southeast
to south winds will help push elevated surge values near 1.5- 2
feet into these areas beginning Friday morning through the
evening. This combined with potential heavy rainfall runoff
will probably result in at least some spotty minor coastal
flooding with the afternoon/evening high tide, although
confidence is not quite high enough to warrant an advisory yet.
Will continue to monitor the observations of surge and the
latest guidance to determine if an advisory will be needed in a
future update.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through late Friday night for PAZ054-055-060>062-
101>103-105.
Wind Advisory from 11 AM to 8 PM EDT Friday for PAZ054-055-
060>062.
Wind Advisory from 6 AM to 8 PM EDT Friday for PAZ070-071-
101>106.
NJ...Wind Advisory from 6 AM to 11 PM EDT Friday for NJZ013-014-016-
020>027.
Coastal Flood Advisory from 6 AM Friday to 6 AM EDT Saturday
for NJZ020-026.
High Risk for Rip Currents from Friday morning through Friday
evening for NJZ024-025.
High Surf Advisory from 8 AM to 8 PM EDT Friday for NJZ014-
024>026.
Wind Advisory from 11 AM to 8 PM EDT Friday for NJZ001-007.
Wind Advisory from 6 AM to 8 PM EDT Friday for NJZ008>010-012-
015-017>019.
High Risk for Rip Currents through Friday evening for NJZ014-026.
DE...Flood Watch through late Friday night for DEZ001.
Wind Advisory from 6 AM to 11 PM EDT Friday for DEZ001>004.
Coastal Flood Advisory from 6 AM Friday to 6 AM EDT Saturday
for DEZ003-004.
High Risk for Rip Currents from Friday morning through Friday
evening for DEZ004.
High Surf Advisory from 8 AM to 8 PM EDT Friday for DEZ004.
MD...Wind Advisory from 6 AM to 5 PM EDT Friday for MDZ012-015-019-
020.
Coastal Flood Advisory from 9 AM Friday to 3 AM EDT Saturday
for MDZ012.
Coastal Flood Advisory from 6 AM Friday to 1 AM EDT Saturday
for MDZ015-019-020.
MARINE...Gale Warning from 6 AM Friday to 6 AM EDT Saturday for ANZ430-
431-450>455.
Small Craft Advisory until 6 AM EDT Friday for ANZ450>455.
&&
SYNOPSIS...Fitzsimmons/Wunderlin
NEAR TERM...Deal/Johnson/Robertson
SHORT TERM...Fitzsimmons
LONG TERM...Fitzsimmons/OHara
AVIATION...Deal/Fitzsimmons/Johnson/Robertson
MARINE...Deal/Fitzsimmons/Johnson
TIDES/COASTAL FLOODING...In the hours before
Local storm report, Aug 8, 7:21 PM EDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
721 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM Tornado Marshallton 39.73N 75.65W
08/08/2024 New Castle DE Trained Spotter
Two independent reports from a trained
spotter and fire department of a tornado on
the ground near the intersection of Route 7
and Kirkwood Highway near the Kirkwood Plaza
Shopping Center. Debris lofted into the air
and some minor damage reported.
&&
StaarmannLocal storm report, Aug 8, 7:38 PM EDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
738 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM Flash Flood Toughkenamon 39.83N 75.76W
08/08/2024 Chester PA Public
Social media photo of about a foot of water
on the roadway in Toughkenamon.
&&
StaarmannLocal storm report, Aug 8, 7:57 PM EDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
757 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM Flash Flood 1 WSW Eastburn Heights 39.70N 75.70W
08/08/2024 New Castle DE Trained Spotter
Video relayed via social media of roadway
flooding on Capitol Trail between Wilmington
and Newark. About 1 to 2 feet of water
covering the road.
&&
StaarmannLocal storm report, Aug 8, 8:01 PM EDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
801 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM Flood 1 E East Brandywine Twp 40.04N 75.74W
08/08/2024 Chester PA Public
Report from mPING: River/Creek overflowing;
Cropland/Yard/Basement Flooding.
&&
StaarmannLocal storm report, Aug 8, 8:02 PM EDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
802 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM Rain 2 SW Glendale 39.61N 75.70W
08/08/2024 M6.29 Inch New Castle DE Mesonet
Mesonet station GW1337 BEAR.
0750 PM Rain 1 WNW Camden 39.95N 75.13W
08/08/2024 M3.38 Inch Camden NJ Mesonet
Mesonet station 2549D Camden.
0745 PM Rain 1 NE Kaolin 39.81N 75.71W
08/08/2024 M3.37 Inch Chester PA Mesonet
Mesonet station FW8290 Kennett Square.
0741 PM Rain 1 NE South Coatesville 39.99N 75.79W
08/08/2024 M3.16 Inch Chester PA Mesonet
Mesonet station EW3013 Coatesville.
0745 PM Rain 1 N Woodshade 39.67N 75.68W
08/08/2024 M3.06 Inch New Castle DE Mesonet
Mesonet station FW2774 Newark.
0700 PM Rain Brookside 39.67N 75.73W
08/08/2024 M3.02 Inch New Castle DE CO-OP Observer
CO-OP Observer station NEWD1 Brookside.
0750 PM Rain 2 ENE Glasgow 39.62N 75.71W
08/08/2024 M3.00 Inch New Castle DE Mesonet
Mesonet station AR962 Newark.
&&
GorseLocal storm report, Aug 8, 8:59 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
859 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM Tstm Wnd Dmg Marshallton 39.73N 75.65W
08/08/2024 New Castle DE Trained Spotter
probable tornado. Roof damage to grocery
store.
0711 PM Tstm Wnd Dmg Sherwood Park 39.74N 75.65W
08/08/2024 New Castle DE Trained Spotter
probable tornado- trees onto garage. Other
large tree down nearby.
&&The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:52 PM EDT | Flash Flood Warning | PHI | Berks, Chester | 3 hr |
| Aug 8, 11:40 PM EDT | Areal Flood Warning | PHI | Chester | 4 hr |
| Aug 9, 12:12 AM EDT | River Flood Warning | PHI | Chester, Delaware | 16 hr |
| Aug 9, 2:50 PM EDT | Flash Flood Warning | PHI | Lehigh, Northampton | 2 hr |
| Aug 9, 3:31 PM EDT | Flash Flood Warning | PHI | Monroe, Northampton | 108 min |
| Aug 9, 3:50 PM EDT | Flash Flood Warning | PHI | Bucks, Montgomery | 2 hr |
| Aug 9, 4:11 PM EDT | Flash Flood Warning | PHI | Northampton | 100 min |
| Aug 9, 5:30 PM EDT | Flash Flood Warning | PHI | Bucks | 83 min |
| Aug 9, 5:56 PM EDT | River Flood Warning | PHI | Chester | 6 hr |
| Aug 9, 6:46 PM EDT | Areal Flood Warning | PHI | Berks, Bucks, Lehigh, Montgomery | 4 hr |
Nearby
River Flood Warnings in Pennsylvania, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.